Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at May 6, 2021, 3:44 PM CDT for Stewart County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2021, 3:44 PM CDT (20:44 UTC)
- Expired
- May 6, 2021, 4:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 63 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -90 m²/s²
- 0-3 km storm-relative helicity
- -71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
428
WWUS84 KOHX 062044
SPSOHX
Special Weather Statement
National Weather Service Nashville TN
344 PM CDT Thu May 6 2021
TNZ005-006-023-062130-
Stewart TN-Montgomery TN-Houston TN-
344 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY...STEWART
AND NORTHWESTERN HOUSTON COUNTIES UNTIL 430 PM CDT...
At 342 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Land Between The Lakes Area
to 6 miles southwest of McKenzie. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dover, Tennessee Ridge, Big Rock, Land Between The Lakes, Houston
County Airport and Indian Mound.
LAT...LON 3666 8785 3663 8785 3664 8755 3623 8786
3624 8794 3631 8796 3645 8806 3649 8806
3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2042Z 267DEG 36KT 3670 8813 3607 8860
$$
10What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 6, 2:13 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 6, 2:13 PM CDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Nashville TN 213 PM CDT Thu May 6 2021 .DISCUSSION... Convection beginning to take place upstream across the Mo bootheel northeastward along the Ohio River. Latest Hrrr data has the activity reaching our far northwestern corner around 3-4 pm. A svr tstm watch is now in effect to our west. Severe wx parameters do indeed look better across that area and not as favorable here. Therefore, it looks as though the severe weather potential in our western areas will largely be momentum dependent. That said, recent storm history upstream will be key. So far, no reports of wind or hail but a few warnings have been issued across the bootheel. For our area, wind and hail are the primary threats for primarily those areas west of i-65. The weakening convection will end across our Plateau by 10pm - midnight. Moving on, Friday is looking partly cloudy and nice with highs 65 to 70. Conditions will begin to change on Saturday as a warm front begins to work northward. Low shower chances will return early Saturday and continue into Saturday night. On Sunday, the warm front will be north of the mid state and destabilization will be on the increase. A cold frontal passage is expected Sunday evening. Prior to this, frontal and pre frontal forcing will attempt to tap into the instability and increasing shear. Another round of severe storms will be possible. Note however that at this time we are not outlooked. That will likely change to at least a marginal as we approach Sunday. For our near term temps, below normal values are expected. However, we will be close to the normal, upper 70s highs, on Sunday, in advance of that boundary. In the ext fcst, after the fropa on Sunday evening, temperatures will cool down to 7-10 degrees below normal for the entire week. The subtropical jet will become active and send an inverted sfc trough our way by Wednesday. So the week as a whole will be on the unsettled side with low shower chances, except somewhat higher chances for Wednesday. Qpf amounts are not looking too bad. Looks like 1 to 1 1/2 inches over the next 7 days. && .AVIATION... 12Z TAF DISCUSSION. VFR conditions through the first half of the day. -SHRA/-TSRA will move through the area beginning with CKV as early as 20Z and end with CSV by 05Z. Periods of decreased vis/cigs will be possible if shower/storm passes directly over a terminal. Winds will become predominantly W/NW by this afternoon and continue through the remainder of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Nashville 46 70 51 65 56 / 70 0 20 40 20 Clarksville 44 69 50 64 55 / 30 0 30 50 40 Crossville 42 62 46 58 50 / 30 0 20 40 20 Columbia 44 71 50 68 57 / 60 0 20 40 10 Lawrenceburg 45 70 50 70 57 / 60 0 20 30 10 Waverly 45 69 51 66 56 / 40 0 30 50 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......21 AVIATION........08
Hazardous weather outlook, May 6, 5:09 AM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 509 AM CDT Thu May 6 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-071015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 509 AM CDT Thu May 6 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. A few strong to severe thunderstorms will be possible this afternoon into this evening mainly across our northwestern counties. Main concerns are damaging wind gusts and small hail. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 09
In the hours before
Special weather statement, May 6, 3:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
344 PM CDT Thu May 6 2021
TNZ005-006-023-062130-
Stewart TN-Montgomery TN-Houston TN-
344 PM CDT Thu May 6 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MONTGOMERY...STEWART
AND NORTHWESTERN HOUSTON COUNTIES UNTIL 430 PM CDT...
At 342 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Land Between The Lakes Area
to 6 miles southwest of McKenzie. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Dover, Tennessee Ridge, Big Rock, Land Between The Lakes, Houston
County Airport and Indian Mound.
LAT...LON 3666 8785 3663 8785 3664 8755 3623 8786
3624 8794 3631 8796 3645 8806 3649 8806
3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2042Z 267DEG 36KT 3670 8813 3607 8860
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 4:04 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 26 min |
| May 6, 4:18 PM CDT | Special Weather Statement | OHX | Dickson, Houston, Humphreys | 42 min |
| May 6, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 33 min |
| May 6, 4:35 PM CDT | Special Weather Statement | OHX | Hickman, Lewis, Perry, Wayne | 40 min |
| May 6, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 3 more | 31 min |
| May 6, 4:56 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Robertson, Sumner | 34 min |
| May 6, 5:05 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Hickman, Lawrence, Lewis, Marshall, Maury and 2 more | 40 min |
| May 6, 5:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Rutherford, Smith and 4 more | 36 min |
| May 6, 5:29 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Sumner, Trousdale | 31 min |
| May 6, 5:42 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Smith, Sumner, Trousdale, Williamson and 1 more | 33 min |
| May 6, 5:45 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Lawrence, Marshall, Maury, Rutherford and 1 more | 45 min |
| May 6, 6:00 PM CDT | Special Weather Statement | OHX | Macon, Trousdale | 45 min |
| May 6, 6:13 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee, DeKalb, Jackson, Putnam, Rutherford and 4 more | 47 min |
| May 6, 6:27 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Grundy, Rutherford, Warren | 48 min |
| May 6, 6:58 PM CDT | Special Weather Statement | OHX | Cumberland, DeKalb, Fentress, Jackson, Overton, Putnam and 3 more | 47 min |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.